The Diabetes Forum Support Community For Diabetics Online banner
1 - 4 of 4 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi I'm new to the forum and have been diabetic for two years and was recently put on glipizide, I have been having alot of hypos even after my dosage was lowered and the only other meds I take are Levemir 25 units at night before bed. I have normal blood sugars after meals and suddenly it drops low, can anyone give me some insight please?
 

·
Registered
Joined
·
4,368 Posts
Glipizide is in the class of drugs called sulfyureas. That means they overstimulate your pancreas to increase insulin production regardless of the carbs you eat. So many times it kicks in way too much insulin which hits your system all at once, giving you hypos. I would talk to your doctor about lowering dose or going to another drug that does not cause hypos like metformin.
 

·
Registered
Joined
·
2,771 Posts
Hi I'm new to the forum and have been diabetic for two years and was recently put on glipizide, I have been having alot of hypos even after my dosage was lowered and the only other meds I take are Levemir 25 units at night before bed. I have normal blood sugars after meals and suddenly it drops low, can anyone give me some insight please?
Hi Brad and welcome to the forum! I take 5MG of Glipizide XL. But I also take Lantus and Novolog. I was on 10MG of Glipizide XL and I was going low just about every day, as low as 33, my doctor didn't like that so we decided together to decrease the dose. If you have normal blood sugar after meals why did you need to take Glipizide? Decreasing the dose or DC the drug should help with the lows. Visit often and take care!
 

·
Registered
Joined
·
4,368 Posts
I find metformin is a much safer drug to use. Even on the maximum dose, I have never been below 70. The drug you are one works specifically at meal times to reduce after meal numbers. So if your meal numbers are fine, I would ask you doctor to switch.
 
1 - 4 of 4 Posts
Top